It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-18-2008, 05:46 AM   #1
Member
(male)
 
Join Date: Jul 2002
Posts: 82
matty_boston HB User
Antibiotics - How long do the side effects take to "wear off"

Hi,

I have been taking doxycycline (antibiotic) for a couple of weeks and it has been causing some stomach issues. I can't wait for the day I can stop using it! I was wondering if anyone knew how long it would take for the side effects to wear off after I stop using it. I heard that even though you stop using an antibiotic, it is still in your bloodstream and may take a while to wear off.

Thanks!

 
Sponsors Lightbulb
   
Old 03-18-2008, 06:16 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2002
Posts: 5,818
ticker HB Userticker HB Userticker HB Userticker HB Userticker HB User
Re: Antibiotics - How long do the side effects take to "wear off"

Hi matty. How long will you be on Doxy?

I don't know if you are aware, but there are some important tips about taking Doxy. Do not have any diary, magnesium, or iron products within two hours of taking it or it will not be absorbed properly. Is it making you nauseous? It can cause this. Try eating something substantial and non-dairy before taking it. When I took Doxy, what helped me was to eat some kind of sandwich with protein. Avoid the sun. You can get a severe burn in minutes even when wearing sunscreen. Do not lay down for at least an hour after taking it or you can ulcerate your esophagus. This is very painful. Drink a full glass of water when you take it for the same reason.

When taking antibiotics, it is important to take high-quality acidophilus capsules. They replace the good bacteria and help prevent yeast overgrowth. The best ones to get are refrigerated and have a high culture count. Most healthfood stores carry them. This may help with some stomach issues. Wait at least two hours after taking the antibiotic to take the acidophilus.

Antibiotics can stay in your system for a few days after you stop taking them. Call your pharmacist to find out how long Doxy can.

I hope this helps!

 
Sponsors Lightbulb
   
Old 03-18-2008, 07:23 AM   #3
Member
(male)
 
Join Date: Jul 2002
Posts: 82
matty_boston HB User
Re: Antibiotics - How long do the side effects take to "wear off"

Thanks Ticker.

I have been on Doxy for 2 weeks now. Symptoms began about day 4 with nausea and acid reflux. I am taking with food and I am drinking plenty of water. Worst part of the day is usually in the am. My stomach wakes me up in the morning as it is upset and sometimes I am nauseous. I have to be on Doxy for 2 more weeks.

Did you get the same side effects as me?


I will call the pharmacy today and ask.

Thanks!

 
Old 03-18-2008, 07:49 AM   #4
Senior Veteran
(female)
 
Join Date: Oct 2006
Posts: 6,178
Sannah HB UserSannah HB User
Re: Antibiotics - How long do the side effects take to "wear off"

Matt, I agree with ticker about taking acidophilus whenever you take an antibiotic. You can get this by eating yogurt everyday too, which of course is an easier way.

 
Old 03-18-2008, 10:17 AM   #5
Member
(male)
 
Join Date: Jul 2002
Posts: 82
matty_boston HB User
Re: Antibiotics - How long do the side effects take to "wear off"

Thanks Sannah,

Unfortunately, I couldn't make it to the vitamin store at lunch. I did pick up a yogurt (Columbo) at the cafe. It says it does contain L acidophilus. Just wondering how that might compare to a tablet?

Thanks

 
Old 03-18-2008, 11:01 AM   #6
Senior Veteran
(female)
 
Join Date: Oct 2006
Posts: 6,178
Sannah HB UserSannah HB User
Re: Antibiotics - How long do the side effects take to "wear off"

It is not as strong but yogurt should be strong enough for someone who doesn't have any underlying gut flora problems who just wants to replace what is lost while taking antibiotics. We only eat the yogurt with antibiotics and save the supplements for when we need a stronger dose (to resist travelers diarrhea, when allergies are really bad, etc.).

 
Old 03-18-2008, 11:56 AM   #7
Member
(male)
 
Join Date: Jul 2002
Posts: 82
matty_boston HB User
Re: Antibiotics - How long do the side effects take to "wear off"

Sannah,

How much yougurt is enough? I had one small container (8oz) today. How much do I need to eat?


Thanks again!

Matty

 
Old 03-18-2008, 12:02 PM   #8
Senior Veteran
(female)
 
Join Date: Oct 2006
Posts: 6,178
Sannah HB UserSannah HB User
Re: Antibiotics - How long do the side effects take to "wear off"

Eat that much everyday while you are taking antibiotics (and longer if your stomach still gives you trouble). We eat yogurt almost every day just to keep our guts healthy.

 
Old 03-18-2008, 12:42 PM   #9
Member
(male)
 
Join Date: Jul 2002
Posts: 82
matty_boston HB User
Re: Antibiotics - How long do the side effects take to "wear off"

Thanks for your help!

Matty

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Feeling "Off" Accupunture or Chiropractor? AlexaIn2006 Alternative Medicine 7 10-06-2008 09:14 PM
Holiday blahs - Why do i feel so "off"? dksea Obsessive Compulsive Disorder (OCD) 4 12-28-2007 12:02 PM
Anyone gone "off" of thyroid after years?? caroleye Thyroid Disorders 2 12-11-2006 10:04 AM
Burns / scars (?) from Compound W "Freeze-off" spikehead42 Open to All Other Health Topics 0 11-28-2006 09:19 PM
He said he wants time ... "off" Alexandra789456 Relationship Health 39 12-05-2005 03:29 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:57 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!